Latest Alert

High Number Of Opioid Overdoses

WHAT IS HAPPENING?

The Opioid and Substance Use Notification System (OSUNS) identified an elevated number of opioid overdoses between June 2nd and June 8th of 2024.

In total, there were fifteen (15) opioid overdoses reported amongst Emergency Department (ED) visits, nine(9) of which involved fentanyl.

Partners involved in the WECOSS, including the WECHU, Windsor Regional Hospital, Essex Windsor-EMS, Erie Shores Healthcare, and Police Services, continue to monitor this increase and are working to understand more about these reported cases.


WHAT YOU CAN DO

Please share the Alert amongst your networks.  If you are aware of any linkages between these cases or other causes for these increases, please contact the Windsor-Essex County Health Unit.

IF YOU OR SOMEONE YOU KNOW IS USING OPIOIDS, HERE ARE A FEW IMPORTANT SAFETY TIPS:

  • Never use alone.
  • Try a very small amount first – “Start low and go slow.”
  • If you use with a friend, do not use at the exact same time.
  • Avoid mixing substances.
  • Call 9-1-1 immediately if something doesn’t feel right.
  • Have naloxone ready. Know how to respond to and prevent an opioid overdose.

STEPS TO RESPOND TO AN OVERDOSE:

  1. SHOUT & SHAKE their shoulders.
  2. CALL 911 if unresponsive.
  3. GIVE NALOXONE if an opioid overdose is suspected.
  4. PERFORM RESCUE BREATHING AND/OR CHEST COMPRESSIONS.
  5. IS IT WORKING? If no improvements after 2-3 minutes, repeat steps 3 & 4.

REMEMBER: Stay with the person. The Good Samaritan Drug Overdose Act provides some legal protection for people who experience or witness an overdose and call for help.


SOURCE

Windsor Regional Hospital
EMS Overdose Notification System